Alert archive / Wyoming / High Wind Warnings in 2020

High Wind Warning 11, NWS Cheyenne, WY

January 31, 20204 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Jan 31, 2020, 2:01 AM MST for 4 counties in Wyoming. It took effect at Jan 31, 2020, 2:29 AM MST. It was in force for 56 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 31, 2020, 2:01 AM MST (09:01 UTC)
In effect from
Jan 31, 2020, 2:29 AM MST
Expired
Feb 2, 2020, 10:28 AM MST
In force
56 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 31, 4:00 AM MSTNON-TSTM WND GST 6010 Ese Crystal Lake Cam, WYEMKAY UPR SITE. SUSTAINED WINDS 47 MPH.
Jan 31, 4:50 AM MSTHIGH SUST WINDS 403 Nw Arlington, WYFOOTE CREEK WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 52 MPH AT 436 AM.
Jan 31, 5:45 AM MSTNON-TSTM WND GST 6610 Ese Crystal Lake Cam, WYEMKAY UPR SITE. SUSTAINED WINDS 58 MPH.
Jan 31, 6:02 AM MSTHIGH SUST WINDS 423 Nw Arlington, WYFOOTE CREEK WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 55 MPH.
Jan 31, 6:02 AM MSTHIGH SUST WINDS 457 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 55 MPH.
Jan 31, 6:06 AM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE.
Jan 31, 6:12 AM MSTHIGH SUST WINDS 431 Sse Bordeaux, WYBORDEAUX WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK WIND GUST 55 MPH.
Jan 31, 6:28 AM MSTNON-TSTM WND GST 581 Sse Bordeaux, WYBORDEAUX WYDOT SITE. SUSTAINED WINDS 45 MPH.
Jan 31, 6:30 AM MSTHIGH SUST WINDS 402 Wnw Buford, WYBUFORD UPR SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 54 MPH.
Jan 31, 6:36 AM MSTNON-TSTM WND GST 589 S Wheatland, WYBORDEAUX EXIT I-25. SUSTAINED 47 MPH.
Jan 31, 7:30 AM MSTNON-TSTM WND GST 7214 Wsw Cheyenne, WYEMKAYW UPR SITE. SUSTAINED 61 MPH.
Jan 31, 7:55 AM MSTNON-TSTM WND GST 595 E Tie Siding, WYDALESW UPR SITE.
Jan 31, 8:10 AM MSTNON-TSTM WND GST 603 Nw Arlington, WYFOOTE CREEK BY ARLINGTON.
Jan 31, 8:30 AM MSTNON-TSTM WND GST 5821 Wsw Cheyenne, WYLYNCHW UPR SITE.
Jan 31, 8:50 AM MSTNON-TSTM WND GST 633 Nw Arlington, WYFOOTE CREEK BY ARLINGTON. SUSTAINED 49 MPH.
Jan 31, 9:42 AM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SENSOR. SUSTAINED 48 MPH.
Jan 31, 11:04 AM MSTNON-TSTM WND GST 603 Ese Elk Mountain, WYINTERSTATE 80 AND COUNTY ROAD 402.
Jan 31, 9:16 PM MSTNON-TSTM WND GST 601 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Jan 31, 10:06 PM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYMESONET STATION WY18 6.8 NW ELK MOUNTAIN (WYDOT).
Feb 1, 12:22 AM MSTNON-TSTM WND GST 653 Ese Elk Mountain, WYMESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT).
Feb 1, 12:26 AM MSTNON-TSTM WND GST 591 Sse Bordeaux, WYMESONET STATION KBRX 1.4 S BORDEAUX (WYDOT).
Feb 1, 1:36 AM MSTNON-TSTM WND GST 681 Sse Bordeaux, WYMESONET STATION KBRX 1.4 S BORDEAUX (WYDOT).
Feb 1, 2:18 AM MSTNON-TSTM WND GST 6216 Nw Wheatland, WYMESONET STATION EW8763 WHEATLAND.
Feb 1, 2:45 AM MSTNON-TSTM WND GST 7211 Wsw Warren Af Base, WYMESONET STATION UP226 10.5 NW NATURAL FORT (UPR).
Feb 1, 3:42 AM MSTNON-TSTM WND GST 621 Sse Bordeaux, WYMESONET STATION KBRX 1.4 S BORDEAUX (WYDOT).
Feb 1, 3:45 AM MSTNON-TSTM WND GST 562 Ese Medicine Bow, WYUP087 MEDIC1.
Feb 1, 3:56 AM MSTNON-TSTM WND GST 701 Sse Bordeaux, WYMESONET STATION KBRX 1.4 S BORDEAUX (WYDOT).
Feb 1, 4:00 AM MSTNON-TSTM WND GST 609 Se Buford, WYMESONET STATION UP204 9.2 SE BUFORD (UPR).
Feb 1, 4:02 AM MSTNON-TSTM WND GST 693 Ese Elk Mountain, WYMESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT).
Feb 1, 4:22 AM MSTNON-TSTM WND GST 6012 Wsw Warren Af Base, WYMESONET STATION WY38 11.8 S FEDERAL (WYDOT).
Feb 1, 4:26 AM MSTNON-TSTM WND GST 631 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Feb 1, 4:34 AM MSTNON-TSTM WND GST 625 Sw Muddy Gap, WYCAMP CREEK RAWS MESONET STATION CAMW4.
Feb 1, 4:36 AM MSTNON-TSTM WND GST 628 S Chugwater, WYMESONET STATION WY40 7.5 S CHUGWATER (WYDOT).
Feb 1, 4:36 AM MSTNON-TSTM WND GST 701 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Feb 1, 4:56 AM MSTNON-TSTM WND GST 658 S Chugwater, WYMESONET STATION WY40 7.5 S CHUGWATER (WYDOT).
Feb 1, 5:52 AM MSTNON-TSTM WND GST 701 Sse Bordeaux, WYWYDOT SENSOR ALONG INTERSTATE 25 AT BORDEAUX. SUSTAINED WINDS OF 48 TO 55 MPH.
Feb 1, 6:40 AM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYWY18 I80 HALLECK RIDGE.
Feb 1, 9:00 AM MSTNON-TSTM WND GST 6516 Nw Wheatland, WYMESONET STATION EW8763 WHEATLAND.
Feb 1, 9:45 AM MSTNON-TSTM WND GST 6416 Nw Wheatland, WYE8763 EW8763 WHEATLAND.
Feb 1, 9:48 AM MSTNON-TSTM WND GST 5912 Wsw Warren Af Base, WYWY38 I80/US30 - OTTO.
Feb 1, 10:04 AM MSTNON-TSTM WND GST 583 Ese Elk Mountain, WYWY20 - I80 COUNTY ROAD 402.
Feb 1, 10:06 AM MSTNON-TSTM WND GST 587 Ese Arlington, WYMESONET STATION WY24 6.9 E ARLINGTON (WYDOT).
Feb 1, 10:16 AM MSTNON-TSTM WND GST 588 S Chugwater, WYWY40 - I25/US87 BEAR CREEK.
Feb 1, 10:30 AM MSTNON-TSTM WND GST 659 Se Buford, WYMESONET STATION UP204 9.2 SE BUFORD (UPR).
Feb 1, 10:30 AM MSTNON-TSTM WND GST 8314 Wsw Cheyenne, WYEMKAYW UPR SITE.
Feb 1, 10:56 AM MSTNON-TSTM WND GST 668 S Chugwater, WYMESONET STATION WY40 7.5 S CHUGWATER (WYDOT).
Feb 1, 11:56 AM MSTNON-TSTM WND GST 751 Sse Bordeaux, WYMESONET STATION KBRX 1.4 S BORDEAUX (WYDOT).
Feb 1, 12:30 PM MSTNON-TSTM WND GST 781 Sse Bordeaux, WYKBRX I25/US87 BORDEAUX INTERCHANGE.
Feb 1, 12:50 PM MSTNON-TSTM WND GST 694 W Muddy Gap, WYRAWS SENSOR WEST OF MUDDY GAP.
Feb 1, 1:00 PM MSTNON-TSTM WND GST 599 Se Buford, WYUP204 LYNCHW.
Feb 1, 1:26 PM MSTNON-TSTM WND GST 577 Ese Arlington, WYWY24 I80 - COOPER COVE.
Feb 1, 1:30 PM MSTNON-TSTM WND GST 58Rock River, WYUR345 RKRIVR.
Feb 1, 1:30 PM MSTNON-TSTM WND GST 629 Se Buford, WYLYNCHW UPR SITE.
Feb 1, 1:36 PM MSTNON-TSTM WND GST 578 S Chugwater, WYWY40 I25/US87 BEAR CREEK.
Feb 1, 1:46 PM MSTNON-TSTM WND GST 627 Ese Arlington, WYWY24 I80 - COOPER COVE.
Feb 1, 2:38 PM MSTNON-TSTM WND GST 679 S Wheatland, WYI-25 EXIT AT BORDEAUX. SUSTAINED 55 MPH.
Feb 1, 3:44 PM MSTNON-TSTM WND GST 658 S Chugwater, WYBEAR CREEK WYDOT SENSOR.
Feb 1, 4:14 PM MSTNON-TSTM WND GST 699 S Wheatland, WYI-25 EXIT AT BORDEAUX. SUSTAINED 54 MPH.
Feb 1, 4:30 PM MSTNON-TSTM WND GST 582 W Buford, WYBUFORD WEST UPR SITE. SUSTAINED 43 MPH.
Feb 1, 4:50 PM MSTNON-TSTM WND GST 674 W Muddy Gap, WYRAWS SENSOR WEST OF MUDDY GAP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2020-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2020-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

709 
WWUS75 KCYS 310901
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
201 AM MST Fri Jan 31 2020

...HIGH WIND WARNINGS ACROSS WIND PRONE THIS WEEKEND...

WYZ106-110-116-117-010000-
/O.UPG.KCYS.HW.A.0009.200131T1500Z-200202T1500Z/
/O.NEW.KCYS.HW.W.0011.200131T1100Z-200202T1500Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
201 AM MST Fri Jan 31 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Central Laramie Range and Southwest Platte County, 
  North Snowy Range Foothills, South Laramie Range and South 
  Laramie Range Foothills Counties.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles and those with campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds will cause travel difficulties for high-profile, low
weight vehicles and those with campers or trailers. Those
travelers should consider alternative travel plans. Use caution 
if you must drive. 

&&

$$

WM
8 follow-up statements
597 
WWUS75 KCYS 310929
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
229 AM MST Fri Jan 31 2020

...HIGH WIND WARNINGS ACROSS WIND PRONE THIS WEEKEND...

WYZ106-110-116-117-010000-
/O.EXT.KCYS.HW.W.0011.200131T0929Z-200202T1500Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
229 AM MST Fri Jan 31 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Central Laramie Range and Southwest Platte County, 
  North Snowy Range Foothills, South Laramie Range and South 
  Laramie Range Foothills Counties.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles and those with 
  campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds will cause travel difficulties for high-profile, low
weight vehicles and those with campers or trailers. Those
travelers should consider alternative travel plans. Use caution
if you must drive.

&&

$$

WM
056 
WWUS75 KCYS 312055
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
155 PM MST Fri Jan 31 2020

...STRONG WINDS WILL CONTINUE THROUGH LATE SATURDAY NIGHT FOR 
WIND PRONE AREAS...

WYZ106-110-116-117-011200-
/O.CON.KCYS.HW.W.0011.000000T0000Z-200202T1500Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
155 PM MST Fri Jan 31 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...West to southwest winds 35 to 45 mph with gusts up to 70
  mph.

* WHERE...Central Laramie Range and Southwest Platte County, North
  Snowy Range Foothills, South Laramie Range and South Laramie Range
  Foothills.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Mainly to transportation. Travel will be hazardous,
  especially for lightweight, high profile vehicles including
  camping and tractor trailers. Blowing snow will result in low
  visibility and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds will cause travel difficulties for high profile, light 
weight vehicles and those with campers or trailers. Travelers 
should consider alternative travel plans. Use caution if you must 
drive.

&&

$$
641 
WWUS75 KCYS 010911
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
211 AM MST Sat Feb 1 2020

...STRONG WINDS WILL CONTINUE THROUGH LATE SATURDAY NIGHT FOR
WIND PRONE AREAS...

WYZ104-105-107-118-020000-
/O.EXB.KCYS.HW.W.0011.200201T1500Z-200202T0300Z/
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Central Laramie County-
Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin,
Wheatland, Guernsey, and Cheyenne
211 AM MST Sat Feb 1 2020

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING...

* WHAT...West to southwest winds 35 to 45 mph with gusts up to 65
  mph.

* WHERE...Ferris/Seminoe/Shirley Mountains, Shirley Basin, East 
  Platte County and Central Laramie County Counties.

* WHEN...From 8 AM this morning to 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Travel will be hazardous, 
  especially for lightweight, high profile vehicles including 
  camping and tractor trailers. Blowing snow will result in low 
  visibility and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ106-110-116-117-020000-
/O.CON.KCYS.HW.W.0011.000000T0000Z-200202T1500Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
211 AM MST Sat Feb 1 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...West to southwest winds 35 to 45 mph with gusts up to 
  70 mph.

* WHERE...Central Laramie Range and Southwest Platte County, 
  North Snowy Range Foothills, South Laramie Range and South 
  Laramie Range Foothills.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Mainly to transportation. Travel will be hazardous, 
  especially for lightweight, high profile vehicles including 
  camping and tractor trailers. Blowing snow will result in low 
  visibility and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
752 
WWUS75 KCYS 011132
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
432 AM MST Sat Feb 1 2020

...STRONG WINDS WILL CONTINUE THROUGH LATE SATURDAY NIGHT FOR
WIND PRONE AREAS...

WYZ104-105-107-118-020000-
/O.EXT.KCYS.HW.W.0011.200201T1132Z-200202T0300Z/
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Central Laramie County-
Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin,
Wheatland, Guernsey, and Cheyenne
432 AM MST Sat Feb 1 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West to southwest winds 35 to 45 mph with gusts up to 
  65 mph.

* WHERE...Ferris/Seminoe/Shirley Mountains, Shirley Basin, East 
  Platte County and Central Laramie County Counties.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Travel will be hazardous, 
  especially for lightweight, high profile vehicles including 
  camping and tractor trailers. Blowing snow will result in low 
  visibility and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ106-110-116-117-020000-
/O.CON.KCYS.HW.W.0011.000000T0000Z-200202T1500Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
432 AM MST Sat Feb 1 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...West to southwest winds 35 to 45 mph with gusts up to 
  70 mph.

* WHERE...Central Laramie Range and Southwest Platte County, 
  North Snowy Range Foothills, South Laramie Range and South 
  Laramie Range Foothills.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Mainly to transportation. Travel will be hazardous, 
  especially for lightweight, high profile vehicles including 
  camping and tractor trailers. Blowing snow will result in low 
  visibility and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
136 
WWUS75 KCYS 012044
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
144 PM MST Sat Feb 1 2020

...STRONG WINDS WILL CONTINUE THROUGH LATE SATURDAY NIGHT FOR
WIND PRONE AREAS...

WYZ106-110-116-117-021330-
/O.CON.KCYS.HW.W.0011.000000T0000Z-200202T1500Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
144 PM MST Sat Feb 1 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...West to southwest winds 40 to 50 mph with gusts up to 75
  mph. 

* WHERE...Central Laramie Range and Southwest Platte County, 
  North Snowy Range Foothills, South Laramie Range and South 
  Laramie Range Foothills. 

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Mainly to transportation. Travel will be hazardous, 
  especially for lightweight, high profile vehicles including 
  camping and tractor trailers. Blowing snow will result in low 
  visibility and slick roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ104-105-107-118-020300-
/O.CON.KCYS.HW.W.0011.000000T0000Z-200202T0300Z/
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Central Laramie County-
Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin,
Wheatland, Guernsey, and Cheyenne
144 PM MST Sat Feb 1 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* WHAT...West to southwest winds 35 to 45 mph with gusts up to 
  65 mph. 

* WHERE...Ferris/Seminoe/Shirley Mountains, Shirley Basin, East 
  Platte County and Central Laramie County Counties. 

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Travel will be hazardous, 
  especially for lightweight, high profile vehicles including 
  camping and tractor trailers. Blowing snow will result in low 
  visibility and slick roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$
336 
WWUS75 KCYS 020201
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
701 PM MST Sat Feb 1 2020

...STRONG WINDS WILL CONTINUE THROUGH EARLY SUNDAY MORNING FOR THE
SOUTHEAST WYOMING WIND PRONE AREAS...

WYZ104-105-107-118-020315-
/O.CAN.KCYS.HW.W.0011.000000T0000Z-200202T0300Z/
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Central Laramie County-
Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin,
Wheatland, Guernsey, and Cheyenne
701 PM MST Sat Feb 1 2020

...HIGH WIND WARNING IS CANCELLED...

Winds were gradually diminishing and this trend will continue for
the remainder of the evening. The threat for high winds has ended
and the High Wind Warning is cancelled.

$$

WYZ106-110-116-117-021500-
/O.CON.KCYS.HW.W.0011.000000T0000Z-200202T1500Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
701 PM MST Sat Feb 1 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...West to southwest winds 30 to 40 mph with gusts up to 65
  mph.

* WHERE...South Laramie Range, South Laramie Range Foothills, 
  Central Laramie Range and Southwest Platte County and North 
  Snowy Range Foothills Counties.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  lightweight, high profile vehicles and camping trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$
422 
WWUS75 KCYS 020855
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
155 AM MST Sun Feb 2 2020

...STRONG WINDS WILL CONTINUE THROUGH EARLY SUNDAY MORNING FOR
THE SOUTHEAST WYOMING WIND PRONE AREAS...

WYZ106-116-117-021000-
/O.CAN.KCYS.HW.W.0011.000000T0000Z-200202T1500Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
155 AM MST Sun Feb 2 2020

...HIGH WIND WARNING IS CANCELLED...

Winds have remained below warning criteria this morning and are
expected to remain below criteria through the rest of the morning.
Therefore the High Wind Warning has been cancelled.

$$

WYZ110-022100-
/O.EXT.KCYS.HW.W.0011.000000T0000Z-200202T2100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
155 AM MST Sun Feb 2 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

* WHAT...West to southwest winds 30 to 40 mph with gusts up to 
  65 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk
  Mountain.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for lightweight, high profile vehicles and camping trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
594 
WWUS75 KCYS 021728
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1028 AM MST Sun Feb 2 2020

WYZ110-021830-
/O.CAN.KCYS.HW.W.0011.000000T0000Z-200202T2100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1028 AM MST Sun Feb 2 2020

...HIGH WIND WARNING IS CANCELLED...

Strong to southwest winds have diminished late this morning with
winds expected to decrease even more through the afternoon as a
strong cold front moves south across the high plains. Gusts up to
50 mph are still possible through noon, before gusts diminish
below 40 mph by this evening. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 30, 10:28 PM MST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 30, 10:28 PM MST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1028 PM MST Thu Jan 30 2020

.SHORT TERM...(Late this afternoon through Sunday)
Issued at 330 PM MST Thu Jan 30 2020

Afternoon WV/IR imagery showed a upper trough over the Great
Plains and upper ridge from the eastern Pacific into WA/OR.
Active northwest flow aloft with embedded disturbances and
marginal low/mid level instability was generating scattered
snow showers, some producing moderate snowfall and gusty winds.
Per WYDOT webcams, road conditions between Cheyenne and Laramie
have been hampered by falling/blowing snow and poor visibility.
Winter Weather Advisory remains in effect until 6 PM MST for the
South Laramie Range and Foothills. Snow showers will taper off
this evening.

Attention turns to potentially strong winds across portions of
southeast WY Friday through Sunday. The CAG-ARL and CAG-BRX 850mb
gradients are quite high, ranging from 60-100 mtrs between 12Z
Friday and 12Z Sunday. Winds aloft, particularly the 700-800mb
layer, are not appreciably high (35-45 kt) Friday through Saturday.
They increase to 50-60 kt Saturday night and Sunday morning. Went
ahead and issued a High Wind Watch for WY wind-prone zones 106, 110,
116 and 117 from 8 AM MST Friday through 8 AM MST Sunday. Patchy
blowing snow will be a concern for travel along the Interstate 80
corridor from Cheyenne to Rawlins. Downslope flow east of the
Laramie Range will allow temperatures to warm to 10-20 degrees
above normal by Sunday.

.LONG TERM...(Sunday night through Thursday)
Issued at 330 PM MST Thu Jan 30 2020

Not much change gleaned from the 12Z numerical model guidance with
respect to the timing of the strong cold front and upper level low
pressure system Sunday night and Monday. The bulk of the precipitation
will occur in the wake of the cold front, with the potential for
several inches over the mountains as well as east-central WY.

Strong cold air advection with 700mb temperatures plummeting to
-20 to -22C Monday through Tuesday. Expect high temperatures in
 the teens and 20s. Snow tapers off Monday night, but lingers over
 the mountains Tuesday through Thursday. Much below normal
 temperatures slowly moderate to near normal by Thursday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1017 PM MST Thu Jan 30 2020

VFR conditions are anticipated overnight for all terminals. The
snow showers have exited most of the area, and are not expected to
redevelop. Cloud ceilings will rise overnight in the WY area
terminals. Expect SKC over the Panhandle at all the associated
terminals, with SNY being the last to see this occur. Wind gusts
will continue at CYS and SNY overnight up to 25 knots at times.
The remainder of the terminals will see a general dissipation in
wind speed gusts, bottoming out between 10-15 knots.

&&

.FIRE WEATHER...
Issued at 254 PM MST Thu Jan 30 2020

Fire weather concerns will remain low as a front and upper level
disturbance move through the districts this afternoon with gusty
winds and light to moderate snowfall. A dry and windy pattern sets
up Friday through Sunday with minimum humidities from 15 to 20
percent Sunday afternoon over the southern Nebraska Panhandle and
far southeast Wyoming. A strong upper level disturbance and cold
front will bring much colder temperatures and widespread accumulating
snow Sunday night through Monday night.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 8 AM MST Friday through Sunday morning for
     WYZ106-110-116-117.

NE...None.
&&

SHORT TERM...MAJ
LONG TERM...MAJ
AVIATION...BW
FIRE WEATHER...MAJ
Hazardous weather outlook, Jan 31, 12:13 AM MST, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1213 AM MST Fri Jan 31 2020

WYZ106-110-116-117-010715-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
1213 AM MST Fri Jan 31 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

Strong winds with gusts of 55 to 65 mph will be possible from
Friday morning through Sunday. High Wind Watches are in effect.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

An abrupt change to much colder temperatures and accumulating
snow will occur Sunday night through Monday night.

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118-
119-010715-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Goshen County-Central Carbon County-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-Central Laramie County-East Laramie County-
1213 AM MST Fri Jan 31 2020

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Gusty west to southwest winds of 35 to 45 mph will be possible
Friday through Sunday.

An abrupt change to much colder temperatures and accumulating
snow will occur Sunday night through Monday night.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 5:32 PM MSTSnow Squall WarningCYSLaramie43 min
Jan 30, 6:15 PM MSTSnow Squall WarningCYSAlbany, Laramie45 min
Jan 31, 1:39 PM MSTWinter Storm WatchCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more37 hr

Nearby

High Wind Warnings in Wyoming, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.